Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567719
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: W. I. Fushchich and A. G. Nikitin
Title: Symmetries of Maxwell's equations
Additional book information: Translated by John R. Schulenberger. Mathematics and its Applications. D. Reidel Publishing Company, Dordrecht, 1987, xiv + 214 pp., $74.00. ISBN 90-277-2320-6.

References [Enhancements On Off] (What's this?)

    H. Bateman, The conformal transformations of a space of four dimensions and their applications to geometrical optics, Proc. London Math. Soc. 7 (1909), 70-89.
  • Garrett Birkhoff, Hydrodynamics. A Study in Logic, Fact, and Similitude, Princeton University Press, Princeton, N. J., 1950. MR 0038180
  • E. Cunningham, The principle of relativity in electrodynamics and an extension thereof, Proc. London Math. Soc. 8 (1909), 77-98. V. Fock, Zur Theorie des Wasserstoffatoms, Z. Physik 98 (1935), 145-154.
  • E. L. Ince, Ordinary Differential Equations, Dover Publications, New York, 1944. MR 0010757
  • E. G. Kalnins, W. Miller Jr., and G. C. Williams, Matrix operator symmetries of the Dirac equation and separation of variables, J. Math. Phys. 27 (1986), no. 7, 1893–1900. MR 844233, DOI
  • I. A. Malkin and V. I. Man′ko, Symmetry of the hydrogen atom, Soviet J. Nuclear Phys. 3 (1966), 267–274. MR 0204088
  • Emmy Noether, Invariant variation problems, Transport Theory Statist. Phys. 1 (1971), no. 3, 186–207. MR 406752, DOI
  • Peter J. Olver, Applications of Lie groups to differential equations, Graduate Texts in Mathematics, vol. 107, Springer-Verlag, New York, 1986. MR 836734
  • L. V. Ovsiannikov, Group analysis of differential equations, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1982. Translated from the Russian by Y. Chapovsky; Translation edited by William F. Ames. MR 668703
  • F. Schwarz, Automatically determining symmetries of partial differential equations, Computing 34 (1985), no. 2, 91–106 (English, with German summary). MR 793075, DOI

Review Information:

Reviewer: Peter J. Olver
Journal: Bull. Amer. Math. Soc. 19 (1988), 545-550